MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS50015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia Stroke (4418); Thrombosis/Thrombus (4440)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted inside the patient.
 
Event or Problem Description
It was reported that the procedure of subject flow diverting stent deployment in internal carotid artery was completed successfully on (b)(6) 2021.It was reported that 12- 24 hours post procedure, patient had stroke due to clotting around the subject flow diverting stent.Additional surgery was performed to treat the stroke.The subject stent remains inside the patient¿s internal carotid artery.No additional information is available.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was not returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the patient suffered a stroke in the internal carotid artery 12-24 hours post procedure with the subject flow diverter.Additional information provided by the customer indicated that no anomalies were noted to the device prior to use, the device was prepared as per the dfu, and no difficulties were encountered during the procedure.The stroke occurred due to clotting around the stent post procedure.The patient was treated with additional surgery.No additional information was received.Based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.An assignable cause of anticipated procedural complication will be assigned to the reported ¿patient stroke' and 'patient vessel thrombosis' as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the directions for use, product labelling and/or risk documentation files.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 5.0MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12043155
Report Number3008881809-2021-00268
Device Sequence Number4259576
Product Code OUT
UDI-Device Identifier07613327386691
UDI-Public07613327386691
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2023
Device Model NumberFDS50015
Device Catalogue NumberFDS50015
Device Lot Number22510589
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;